A correspondence between maximal complete bipartite subgraphs and closed patterns

Jinyan Li, Haiquan Li, Donny Soh, Limsoon Wong

Research output: Chapter in Book/Report/Conference proceedingConference contribution

20 Citations (Scopus)

Abstract

For an undirected graph G without self-loop, we prove: (i) that the number of closed patterns in the adjacency matrix of G is even; (ii) that the number of the closed patterns is precisely double the number of maximal complete bipartite subgraphs of G; (iii) that for every maximal complete bipartite subgraph, there always exists a unique pair of closed patterns that matches the two vertex sets of the subgraph. Therefore, we can enumerate all maximal complete bipartite subgraphs by using efficient algorithms for mining closed patterns which have been extensively studied in the data mining field.

Original languageEnglish (US)
Title of host publicationLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Pages146-156
Number of pages11
Volume3721 LNAI
StatePublished - 2005
Externally publishedYes
Event9th European Conference on Principles and Practice of Knowledge Discovery in Databases, PKDD 2005 - Porto, Portugal
Duration: Oct 3 2005Oct 7 2005

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume3721 LNAI
ISSN (Print)03029743
ISSN (Electronic)16113349

Other

Other9th European Conference on Principles and Practice of Knowledge Discovery in Databases, PKDD 2005
CountryPortugal
CityPorto
Period10/3/0510/7/05

Fingerprint

Data Mining
Data mining
Subgraph
Correspondence
Closed
Adjacency Matrix
Undirected Graph
Mining
Efficient Algorithms
Vertex of a graph

ASJC Scopus subject areas

  • Computer Science(all)
  • Biochemistry, Genetics and Molecular Biology(all)
  • Theoretical Computer Science

Cite this

Li, J., Li, H., Soh, D., & Wong, L. (2005). A correspondence between maximal complete bipartite subgraphs and closed patterns. In Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics) (Vol. 3721 LNAI, pp. 146-156). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 3721 LNAI).

A correspondence between maximal complete bipartite subgraphs and closed patterns. / Li, Jinyan; Li, Haiquan; Soh, Donny; Wong, Limsoon.

Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics). Vol. 3721 LNAI 2005. p. 146-156 (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 3721 LNAI).

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Li, J, Li, H, Soh, D & Wong, L 2005, A correspondence between maximal complete bipartite subgraphs and closed patterns. in Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics). vol. 3721 LNAI, Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics), vol. 3721 LNAI, pp. 146-156, 9th European Conference on Principles and Practice of Knowledge Discovery in Databases, PKDD 2005, Porto, Portugal, 10/3/05.
Li J, Li H, Soh D, Wong L. A correspondence between maximal complete bipartite subgraphs and closed patterns. In Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics). Vol. 3721 LNAI. 2005. p. 146-156. (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)).
Li, Jinyan ; Li, Haiquan ; Soh, Donny ; Wong, Limsoon. / A correspondence between maximal complete bipartite subgraphs and closed patterns. Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics). Vol. 3721 LNAI 2005. pp. 146-156 (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)).
@inproceedings{714350dd56a14a8eac18d7ebf6a1b143,
title = "A correspondence between maximal complete bipartite subgraphs and closed patterns",
abstract = "For an undirected graph G without self-loop, we prove: (i) that the number of closed patterns in the adjacency matrix of G is even; (ii) that the number of the closed patterns is precisely double the number of maximal complete bipartite subgraphs of G; (iii) that for every maximal complete bipartite subgraph, there always exists a unique pair of closed patterns that matches the two vertex sets of the subgraph. Therefore, we can enumerate all maximal complete bipartite subgraphs by using efficient algorithms for mining closed patterns which have been extensively studied in the data mining field.",
author = "Jinyan Li and Haiquan Li and Donny Soh and Limsoon Wong",
year = "2005",
language = "English (US)",
isbn = "3540292446",
volume = "3721 LNAI",
series = "Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)",
pages = "146--156",
booktitle = "Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)",

}

TY - GEN

T1 - A correspondence between maximal complete bipartite subgraphs and closed patterns

AU - Li, Jinyan

AU - Li, Haiquan

AU - Soh, Donny

AU - Wong, Limsoon

PY - 2005

Y1 - 2005

N2 - For an undirected graph G without self-loop, we prove: (i) that the number of closed patterns in the adjacency matrix of G is even; (ii) that the number of the closed patterns is precisely double the number of maximal complete bipartite subgraphs of G; (iii) that for every maximal complete bipartite subgraph, there always exists a unique pair of closed patterns that matches the two vertex sets of the subgraph. Therefore, we can enumerate all maximal complete bipartite subgraphs by using efficient algorithms for mining closed patterns which have been extensively studied in the data mining field.

AB - For an undirected graph G without self-loop, we prove: (i) that the number of closed patterns in the adjacency matrix of G is even; (ii) that the number of the closed patterns is precisely double the number of maximal complete bipartite subgraphs of G; (iii) that for every maximal complete bipartite subgraph, there always exists a unique pair of closed patterns that matches the two vertex sets of the subgraph. Therefore, we can enumerate all maximal complete bipartite subgraphs by using efficient algorithms for mining closed patterns which have been extensively studied in the data mining field.

UR - http://www.scopus.com/inward/record.url?scp=33646425029&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33646425029&partnerID=8YFLogxK

M3 - Conference contribution

AN - SCOPUS:33646425029

SN - 3540292446

SN - 9783540292449

VL - 3721 LNAI

T3 - Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)

SP - 146

EP - 156

BT - Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)

ER -